Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 348, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 4, 2009, 3:29 PM CDT for Dade County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2009, 3:29 PM CDT (20:29 UTC)
- Expired
- Aug 4, 2009, 3:52 PM CDT
- In force
- 23 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Dade County, MO
The radar
The Springfield radar (KSGF), 48 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 3:09 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 890 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1930 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 042029
SVRSGF
MOC057-042200-
/O.NEW.KSGF.SV.W.0348.090804T2029Z-090804T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
329 PM CDT TUE AUG 4 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DADE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 500 PM CDT.
* AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES WEST OF CEDARVILLE...OR 10 MILES
NORTHEAST OF LAMAR...MOVING SOUTHEAST AT 25 MPH. THIS STORM IS
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE ARCOLA...BONA...CEDARVILLE...
DADEVILLE...EVERTON...GREENFIELD...LOCKWOOD...MEINERT...NEOLA...
PENNSBORO...SOUTH GREENFIELD AND SYLVANIA.
OTHER LOCATIONS IN THE WARNING INCLUDE STOCKTON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3729 9399 3738 9409 3759 9408 3757 9362
3728 9363
TIME...MOT...LOC 2029Z 308DEG 20KT 3759 9413
$$
CRAMER1 follow-up statement
000
WWUS53 KSGF 042052
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
352 PM CDT TUE AUG 4 2009
MOC057-042101-
/O.CAN.KSGF.SV.W.0348.000000T0000Z-090804T2200Z/
DADE MO-
352 PM CDT TUE AUG 4 2009
...THE SEVERE THUNDERSTORM WARNING FOR DADE COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
HOWEVER...A STORM WILL MOST LIKELY IMPACT THE COMMUNITY OF
GREENFIELD SHORTLY AFTER 4 PM. A BRIEF PERIOD OF HEAVY RAIN AND
CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3729 9399 3738 9409 3759 9408 3757 9362
3728 9363
TIME...MOT...LOC 2051Z 308DEG 20KT 3752 9401
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 12:34 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 4, 12:34 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1234 PM CDT TUE AUG 4 2009 ...UPDATE TO AVIATION... .DISCUSSION... FORECAST HIGHLIGHT/CHALLENGES INCLUDE RAIN CHANCES THROUGH THE SHORT TERM AND THE POTENTIAL FOR STEAMY CONDITIONS THROUGH THE UPCOMING WEEKEND. CURRENTLY...A FEW AREAS OF SHRA/TSRA CONTINUE TO DEVELOP ACROSS THE NATIONS MID SECTION. THE FIRST AND CLOSEST TO HOME IS SCATTERED ACTIVITY ACROSS NE KS/N MO ASSOCIATED WITH LOW LEVEL WAA AND HIGH THETA-E AIR IMPINGING ON STATIONARY SFC BOUNDARY. THE SECOND AREA IS ASSOCIATED WITH A BLOSSOMING MCS ACROSS NEB. THE BEHAVIOR OF THESE CONVECTIVE SYSTEMS WILL HAVE IMPLICATIONS ON OUR FORECAST TODAY. INCREASING MID/HIGH CLOUDS AND AMPLE LOW LEVEL MOISTURE HAVE KEPT EARLY MORNING TEMPERATURES FAR WARMER THAN IN PREVIOUS WEEKS WITH READINGS WELL INTO THE 70S...AND EVEN A FEW 80S ON THE OSAGE PLAINS. TODAY...WILL MAKE A LAST MINUTE CALL ON POPS BASED ON RADAR TRENDS. THE BETTER FORCING SHOULD REMAIN CLOSEST TO THE SFC BOUNDARY ACROSS FAR NORTHERN MO. IN ADDITION...STORM MOTION VECTORS CONTINUE TO SUGGEST AN EAST SOUTHEASTWARD PROGRESSION. THE BEST OPPORTUNITY FOR SHRA/TSRA WILL BE ACROSS CENTRAL MO THIS MORNING. AS THE WAVE RESPONSIBLE FOR THE MCS PASSES...THERE IS LOW END RISK FOR PULSE STORMS THIS AFTERNOON INTO THE EVENING. ANY LINGERING BOUNDARIES FROM MORNING CONVECTION WILL HELP THE CAUSE. ONCE CLOUDS BREAK UP...GOOD HEATING IS EXPECTED. HAVE GONE NEAR PERSISTENCE HIGHS ALMOST EVERYWHERE FOR TODAY...JUST A TAD COOLER IN CENTRAL MO WHERE CLOUDS/RAIN MAY BE A LITTLE MORE COMMON. TONIGHT THROUGH THURSDAY...COMPLEX FORECAST AS THE SFC BOUNDARY CURRENTLY TO OUR NORTH SHIFTS TO THE SOUTH AND A FEW MORE DISTURBANCES PEEL OFF OF THE UPPER LOW JUST OFF THE WEST COAST. WITH THE AREA BETTER POSITIONED ON THE NORTHEAST PERIPHERY OF THE UPPER RIDGE...RESULTANT STORM MOTION VECTORS INDICATE THAT ANY MCS DEVELOPMENT TO OUR NORTH AND NORTHWEST WILL VENTURE INTO THE AREA. IN ADDITION...WITH THE LOW LEVEL BOUNDARY SHIFTING INTO THE AREA SCATTERED CONVECTION ASSOCIATED WITH THE LOW LEVEL JET CAN BE EXPECTED. HAVE BUMPED UP POPS A BIT AND POSITIONED TEMPERATURES AS BEST AS POSSIBLE...THOUGH THERE IS A BIG BUST POTENTIAL WITH HIGHS. GIVEN AMPLE LOW LEVEL MOISTURE...LOWS IN THE UPPER 60S INTO THE 70S SHOULD BE COMMON. THURSDAY THROUGH THE WEEKEND...MODEL CONSENSUS IS FOR THE SUMMERTIME RIDGE TO MOVE ACROSS THE SOUTHERN TIER OF STATES... POSITIONING OVER THE SOUTHEASTERN CONUS BY SUN/MON. GFS FIVE WAVE CHARTS SUPPORT THIS AS WELL...THOUGH THE DEGREE OF RIDGING AND THE SPEED WITH WHICH THE FEATURE MOVES EASTWARD IS SOMEWHAT IN QUESTION. THE BOTTOM LINE IS THAT THE STORM TRACK WILL BE ALTERED...LIKELY AWAY FROM THE REGION. AS A RESULT HAVE CONTINUED A DRY FORECAST. PROGGED 925/850 MB TEMPS INDICATE THAT TYPICAL AUGUST HEAT IS TO BE EXPECTED...THOUGH GIVEN THE CURRENT LEVEL OF GREENNESS..TEMPS SHOULD NOT GET TOO OUT OF HAND. HEAT INDICES... THOUGH...WILL NEED TO BE CLOSELY MONITORED AS HIGHS IN THE MID 90S SHOULD TRANSLATED INTO HEAT INDICES CONSISTENTLY ABOVE 100F. GAGAN && .AVIATION... THE CHALLENGE FOR THE FORECAST PERIOD WILL BE TIMING OF CONVECTION AND POSSIBLE POST FRONTAL FOG. A FRONTAL BOUNDARY MOVING INTO THE AREA FROM THE NORTH WILL BE THE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. SPRINGFIELD AND JOPLIN WILL SEE ACTIVITY FIRST WITH CONVECTION INITIATING A FEW HOURS LATER FOR BRANSON. THE ACTIVITY WILL LIKELY NOT SUSTAIN OVERNIGHT AS THE LOW LEVEL JET WILL ORIENT PARALLEL TO THE FRONT. WITH RAINFALL TO THE NORTH TODAY AND NORTHERLY SURFACE FLOW...SPRINGFIELD MAY SEE SOME LIGHT FOG IN THE MORNING HOURS. KARDELL && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 4, 3:25 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 PM CDT TUE AUG 4 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 325 PM CDT TUE AUG 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND THIS EVENING ACROSS THE OUTLOOK AREA AS A COLD FRONT SLOWLY MOVES SOUTH THROUGH THE REGION. STRONG INSTABILITY AND SUFFICIENT WIND SHEAR WILL ALLOW ANY STORMS THAT DEVELOP TO BECOME STRONG OR POSSIBLY SEVERE. HAIL TO THE SIZE OF QUARTERS...WIND GUSTS TO 60 MPH...AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS FROM THESE STORMS. HEAT INDEX VALUES IN EXCESS OF 100 DEGREES ARE EXPECTED ACROSS EXTREME SOUTHEAST KANSAS AND PORTIONS OF WESTERN MISSOURI ALONG AND WEST OF THE HIGHWAY 71 CORRIDOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT AS THAT FRONT BEGINS TO STALL NEAR THE MISSOURI AND ARKANSAS BORDER. AT THIS TIME...THE BEST CHANCE FOR THUNDERSTORMS APPEARS TO BE ALONG AND SOUTH OF THE HIGHWAY 60 CORRIDOR. STRONG INSTABILITY AND SLIGHTLY HIGHER WIND SHEAR VALUES MAY ALLOW FOR A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS BEING THE MAIN THREATS. A CLUSTER OF THUNDERSTORMS MAY THEN DEVELOP ALONG AND NORTH OF THE FRONT AND AFFECT PORTIONS OF THE OUTLOOK AREA WEDNESDAY NIGHT. STRONG TO SEVERE STORMS...ALONG WITH AN INCREASING THREAT FOR HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS WITH THESE STORMS. HIGH PRESSURE ALOFT WILL BUILD OVER THE AREA FRIDAY THROUGH THE UPCOMING WEEKEND. HEAT INDEX VALUES NEAR 105 DEGREES WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE OUTLOOK AREA THIS AFTERNOON AND THIS EVENING...ESPECIALLY SOUTH OF A ROLLA TO POMME DE TERRE LAKE TO NEVADA LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Aug 4, 2:38 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
238 PM CDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL FLEMINGTON 37.80N 93.50W
08/04/2009 E1.00 INCH POLK MO POST OFFICE
&&
DCRAMERLocal storm report, Aug 4, 2:58 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 PM CDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL FLEMINGTON 37.80N 93.50W
08/04/2009 E1.25 INCH POLK MO LAW ENFORCEMENT
&&
SRUNNELSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:11 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk, St. Clair | 79 min |
| Aug 4, 2:54 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.